Hail, Prairie
- When
- February 26, 5:54 PM CST
- Where
- Prairie County, 0.89 mi NW of Four Mile Corner
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.980, -91.560
Quarter-sized hail fell just west of the town of Des Arc.
A cold front moved from north to south across the state of Arkansas and produced strong storms with a couple of severe thunderstorms noted as well.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A cold front moved from north to south across the state of Arkansas and produced strong storms with a couple of severe thunderstorms noted as well.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 26, 5:28 PM CST, 26 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Little Rock AR 528 PM CST Thu Feb 26 2026 ...New AVIATION... .KEY MESSAGES... Issued at 222 AM CST Thu Feb 26 2026 -Dry weather, and above normal afternoon temperatures will persist through remainder of the work week -Near daily high record temperatures possible on Saturday -Rain chances return through the first half of next week, through higher uncertainty remains on rainfall totals for northern half of Arkansas -Increasing confidence for wetter and more unsettled pattern over the forecast area heading into March && .DISCUSSION... Issued at 222 AM CST Thu Feb 26 2026 Recent mesoanalysis depicted a stationary frnt draped acrs Nrn AR, w/ passing weak precip on composite radar imgry. Expect a similar day acrs the FA w/ cooler temps over Nrn AR as the aforementioned frnt should drift Swrd thru the day. Warmer temps into the mid 70s are expected over far Srn AR. Some low Chc PoPs are expected over far Srn to SErn AR, in conjunction w/ a passing embedded H500 shortwave. Asctd height falls aloft and warmer sfc temps / modest moisture may support some deeper isolated convection this evng, though the greater threat for more organized storms is expected further SE over the ARKLAMISS. Thru the end of the week, daily high temps should continue to moderate upwards as sfc high pressure settles over the Mid-South. The warmest temps are expected on Sat, w/ area readings climbing to the mid to upper 70s at most locations, and several areas nearing daily record highs. The main focus as we turnover to March and the new work week wl be higher confidence in a pattern shift towards more unsettled and wetter weather. That being said, there are still modest uncertainties pertaining to precip potential and asctd temperatures thru the first half of next week. This is largely due to the evolution of a sfc cdfrnt expected to move Swrd towards the Ozark Plateau on Sun. Latest NBM IQR's for daily high temps is still exhibiting spreads of 15-20F fm Sun thru Wed acrs the FA, as can be inferred by differing solns of deterministic GFS/ECMWF guidance. Dependent on how far south the aforementioned frnt manages to move, generally cooler temps and higher PoPs are currently favored over the Nrn half of AR thru the first half of next week. Current NBM mean QPF guidance suggests around three quarters of an inch possible over the Nrn half of the state, and lesser amounts Swrd, w/ NBM5.0 mean guidance suggesting higher totals of 1 inch possible over far Nrn AR b/w Sun to Wed. QPF amounts wl continue to be dependent on the position of the aforementioned frnt, w/ a more Swrd extent of the higher rainfall axis over Nrn AR. Beyond the long term fcst, ensemble mean guidance continues to depict persistent Wrn US H500 troughing, and mean SWrly flow over the Srn Cntrl US... a favorable pattern for convection and heavy precip over the SErn US. Latest ensemble mean QPF progs correlate well to higher precip potential thru mid-March, w/ 2 week QPF anomalies of 4-6 inches acrs the Natural State. Details on rainfall totals and severe weather potential are well beyond the current scope of confidence, however, long term trends are favoring a wetter pattern heading into March. && .AVIATION... (00Z TAFS) Issued at 514 PM CST Thu Feb 26 2026 A few isolated strong thunderstorms are ongoing over parts of central Arkansas ahead of a cold front that is pushing southeast across the state. All showers and any remaining isolated thunderstorms will dissipate within an hour or so after sunset due to the loss of daytime heating. VFR conditions will prevail with winds veering from the south/southwest ahead of the boundary to the north/northwest but remaining light behind the boundary. Some areas of localized fog may develop tonight mainly over those areas lucky enough to see rainfall today. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 66 41 71 46 / 20 0 0 0 Camden AR 77 48 76 45 / 10 20 0 0 Harrison AR 70 42 73 49 / 0 0 0 0 Hot Springs AR 75 46 74 47 / 10 20 0 0 Little Rock AR 72 46 72 46 / 20 20 0 0 Monticello AR 76 49 73 47 / 20 20 0 0 Mount Ida AR 75 44 75 46 / 10 20 0 0 Mountain Home AR 69 39 73 45 / 0 0 0 0 Newport AR 66 42 70 46 / 10 0 0 0 Pine Bluff AR 73 46 72 46 / 20 20 0 0 Russellville AR 74 43 74 46 / 20 20 0 0 Searcy AR 70 41 71 44 / 20 20 0 0 Stuttgart AR 69 46 71 46 / 20 20 0 0 && .LZK WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...72 AVIATION...76
Special Weather Statement
National Weather Service Little Rock AR
306 PM CST Thu Feb 26 2026
ARZ031-122-123-222-223-262130-
Van Buren County Higher Elevations AR-
Pope County Higher Elevations AR-Southern Pope County AR-
Southeast Van Buren County AR-Conway AR-
306 PM CST Thu Feb 26 2026
...A strong thunderstorm will impact portions of southwestern Van
Buren, north central Conway and east central Pope Counties through
330 PM CST
...
At 306 PM CST, Doppler radar was tracking a strong thunderstorm near
Dabney, or 22 miles west of Clinton, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jerusalem... Appleton...
Beverage Town... Brock Creek Campground...
Mountain Man Trailhead... Scotland...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3556 9296 3564 9282 3551 9259 3536 9285
TIME...MOT...LOC 2106Z 327DEG 14KT 3556 9285
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
67Special Weather Statement
National Weather Service Little Rock AR
412 PM CST Thu Feb 26 2026
ARZ024-033-262300-
White AR-Cleburne AR-
412 PM CST Thu Feb 26 2026
...A strong thunderstorm will impact portions of southwestern
Cleburne and west central White Counties through 500 PM CST
...
At 412 PM CST, Doppler radar was tracking a strong thunderstorm near
Quitman, or 7 miles southwest of Heber Springs, moving southeast at
20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Heber Springs... Rose Bud...
Hopewell in Cleburne County... Pearson...
Eden Isle... Sidon...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3528 9198 3544 9225 3546 9225 3553 9218
3543 9189
TIME...MOT...LOC 2212Z 303DEG 17KT 3546 9217
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
56Special Weather Statement
National Weather Service Little Rock AR
427 PM CST Thu Feb 26 2026
ARZ024-032-033-123-262315-
White AR-Southeast Van Buren County AR-Faulkner AR-Cleburne AR-
427 PM CST Thu Feb 26 2026
...A strong thunderstorm will impact portions of southeastern Van
Buren, southwestern Cleburne, northeastern Faulkner and west central
White Counties through 515 PM CST
...
At 427 PM CST, Doppler radar was tracking a strong thunderstorm over
Woolly Hollow State Park, or 18 miles southwest of Heber Springs,
moving southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Quitman... Guy...
Rose Bud... Enola...
Mount Vernon... Woolly Hollow State Park...
Holland... Barney...
Enders... El Paso...
Floyd... Romance...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3518 9191 3506 9210 3507 9212 3505 9212
3530 9239 3542 9226
TIME...MOT...LOC 2227Z 311DEG 22KT 3531 9227
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
56Special Weather Statement
National Weather Service Little Rock AR
453 PM CST Thu Feb 26 2026
ARZ033-262345-
White AR-
453 PM CST Thu Feb 26 2026
...A strong thunderstorm will impact portions of southwestern White
County through 545 PM CST
...
At 453 PM CST, Doppler radar was tracking a strong thunderstorm near
Mount Vernon, or 14 miles north of Cabot, moving southeast at 30 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Beebe... Gravel Hill...
McRae... Garner...
Antioch in White County... Vinity Corner...
Floyd... Romance...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3504 9180 3503 9181 3503 9184 3502 9186
3503 9189 3503 9190 3516 9210 3525 9208
3528 9197 3514 9173 3508 9170
TIME...MOT...LOC 2253Z 305DEG 26KT 3518 9203
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
CavanaughSpecial Weather Statement
National Weather Service Little Rock AR
523 PM CST Thu Feb 26 2026
ARZ033-045-046-270015-
White AR-Lonoke AR-Prairie AR-
523 PM CST Thu Feb 26 2026
...A strong thunderstorm will impact portions of northwestern
Prairie, northeastern Lonoke and south central White Counties through
615 PM CST
...
At 522 PM CST, Doppler radar was tracking a strong thunderstorm over
McRae, or 12 miles southwest of Searcy, moving southeast at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Beebe... Carlisle...
Barrettsville... Thurman...
McRae... Garner...
Vinity Corner... Hayley...
Butlerville... Hickory Plains...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3509 9192 3516 9179 3490 9155 3481 9173
TIME...MOT...LOC 2322Z 328DEG 22KT 3508 9183
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
56The Little Rock radar (KLZK), 66 km away, was scanning. The volume nearest the first event began at 23:53 UTC.
1 hail. Local standard time, as filed.
Quarter-sized hail fell just west of the town of Des Arc.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2026Every state in 2026This day in weather historyWarnings in Arkansas, February 2026
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1315955.